Alert archive / New York / Frost Advisories in 2011
Frost Advisory 9, NWS Albany, NY
NWS Albany, NY issued this frost advisory at Oct 6, 2011, 2:01 PM EDT for 12 counties in New York; Northwest Hills Planning Region, Connecticut; Windham County, Vermont. It took effect at Oct 7, 2011, 1:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2011, 2:01 PM EDT (18:01 UTC)
- In effect from
- Oct 7, 2011, 1:00 AM EDT
- Expired
- Oct 7, 2011, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Windham County, VT
The radar
The Albany radar (KENX), 9 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
931 WWUS71 KALY 061801 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 201 PM EDT THU OCT 6 2011 CTZ001-013-NYZ038>041-047>053-059-060-064>066-082-VTZ014-015- 071300- /O.NEW.KALY.FR.Y.0009.111007T0500Z-111007T1300Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...COBLESKILL...MIDDLEBURGH... DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY... TROY...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...NORTHVILLE... MAYFIELD...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 201 PM EDT THU OCT 6 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY. * LOCATIONS...MOHAWK VALLEY...SCHOHARIE VALLEY...HELDERBERGS... CAPITAL DISTRICT...SARATOGA REGION...MID HUDSON VALLEY...LITCHFIELD COUNTY CONNECTICUT AND WINDHAM COUNTY VERMONT. * HAZARDS...AREAS OF FROST. * TEMPERATURES...33 TO 36 DEGREES. * TIMING...FROM 1 AM UNTIL 9 AM FRIDAY. * IMPACTS...AREAS OF FROST ARE LIKELY TO DAMAGE SENSITIVE OUTDOOR PLANTS AND CROPS IF NO MEASURES ARE TAKEN TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
227 WWUS71 KALY 071303 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 903 AM EDT FRI OCT 7 2011 CTZ001-013-NYZ038>041-047>053-059-060-064>066-082-VTZ014-015- 071415- /O.EXP.KALY.FR.Y.0009.000000T0000Z-111007T1300Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...COBLESKILL...MIDDLEBURGH... DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY... TROY...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...NORTHVILLE... MAYFIELD...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 903 AM EDT FRI OCT 7 2011 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE WARMED INTO THE 40S. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Oct 6, 1:20 PM EDT, 41 minutes earlier.
Area forecast discussion, Oct 6, 1:20 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 120 PM EDT THU OCT 6 2011 .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE REGION AND CONTROL OUR WEATHER FOR THE NEXT SEVERAL DAYS. THIS WILL RESULT IN PLEASANT SUNNY DAYS AND CLEAR AND COOL NIGHTS. OVER THE HOLIDAY WEEKEND THERE WILL BE A SIGNIFICANT WARMING TREND WITH DAYTIME HIGHS WELL ABOVE NORMAL. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... NPW EXPIRED...AND CURRENT FORECAST AGREES WELL WITH OBSERVATIONS AND TRENDS. SO FEW ADJUSTMENTS NEEDED IF ANY. WILL DECIDE ON POTENTIAL NEW FROST/FREEZE HEADLINES AFTER ALL OBSERVATIONS ARE CHECKED TO SEE WHERE GROWING SEASON HAS ENDED. NO 12Z SOUNDING FROM KALB DUE TO EQUIPMENT PROBLEMS...MAY NOT BE RESOLVED UNTIL TOMORROW. PREV AFD BELOW... AS OF 645 AM...PREVIOUS FORECAST ON TRACK. HAVE ONLY MADE SOME ADJUSTMENTS TO HOURLY TEMP FCSTS TO ACCOUNT FOR CURRENT OBSERVATIONS AND TRENDS. ****PREVIOUS DISCUSSION**** SURFACE HIGH PRESSURE RIDGE OVER THE REGION WILL PRODUCE SUNNY SKIES. WINDS WILL BECOME NORTH TO NORTHWEST AND INCREASE TO 5 TO 15 MPH BY THE AFTERNOON. HIGHS TODAY WILL BE IN THE MID 50S TO MID 60S. THE FROST AND FREEZE HEADLINES WILL BE ENDING AT 1000 AM...WITH CURRENT (400 AM) TEMPS ON TRACK TO VERIFY MOST OF THE FROST OR FREEZE HEADLINES. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... ONE MORE COLD NIGHT TONIGHT UNDER CLEAR SKIES AND GENERALLY CALM WINDS. EXPECT TONIGHTS TEMPS TO BE SIMILAR TO THIS MORNINGS LOWS AS READINGS DROP INTO THE UPPER 20S AND MID 30S. DID NOT ISSUE ANY ADDITIONAL FROST ADVISORIES/FREEZE WARNINGS FOR TONIGHT. WILL WAIT UNTIL CURRENT HEADLINES HAVE EXPIRED...AND LET DAY SHIFT DETERMINE IN WHICH ZONES THE GROWING SEASON HAS ENDED...AND THEN ADDITIONAL FROST AND FREEZE HEADLINES CAN BE ISSUED ACCORDINGLY LATER THIS MORNING OR THIS AFTERNOON. BY FRIDAY A STRONG UPPER LEVEL RIDGE WILL ALSO BUILD INTO THE REGION...AND THIS WILL RESULT IN RAPIDLY WARMING MID LEVEL TEMPS. BY FRIDAY AFTERNOON...850 MB TEMPS ARE FORECAST TO RISE TO AROUND +10 DEG CELSIUS...AND AROUND +15 DEG CELSIUS BY SATURDAY AFTERNOON. THIS WILL RESULT IN A CONTINUATION OF CLEAR TO MOSTLY CLEAR SKIES FRIDAY THROUGH SATURDAY...WITH A SIGNIFICANT WARMING TREND. HIGHS FRIDAY WILL BE IN THE 60S TO AROUND 70. EXCEPT FOR THE ADIRONDACK AND GREEN MOUNTAIN ZONES...LITTLE THREAT OF FROST FRIDAY NIGHT AS TEMPS ONLY DROP INTO THE MID 30S TO MID 40S. ON SATURDAY IT WILL BE UNSEASONABLY WARM WITH HIGHS IN THE 70S. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THE EXTENDED FORECAST STILL FEATURES MAINLY DRY WEATHER...THOUGH THERE ARE SOME SIGNALS OF AN UNSETTLED PATTERN RETURNING IN THE MIDDLE TO LATER PORTION OF NEXT WEEK WITH AN APPROACHING UPPER LEVEL TROUGH. THE LATTER TWO THIRDS OF THE COLUMBUS DAY WEEKEND WILL FEATURE ABOVE NORMAL TEMPERATURES AND DRY WEATHER WITH A CLOSED MID LEVEL ANTICYCLONE OVER THE MID ATLANTIC REGION AND THE NORTHEAST. THE ECMWF AND GFS HAVE H850 TEMPS OF 15-16C...WHICH THE ENSEMBLES INDICATE ARE 1 TO 2 STANDARD DEVIATIONS ABOVE NORMAL. SO AFTER A COOL START TO THE MORNING...WITH MAINLY 40S TO L50S...MAX TEMPS WILL REBOUND INTO THE U70S TO L80S IN THE VALLEYS...AND LOWER TO M70S OVER THE HILLS AND MTNS. SUNDAY NIGHT INTO COLUMBUS DAY...A BACKDOOR COLD FRONT COMES CLOSE TO NRN NY AND NRN NEW ENGLAND. THIS BOUNDARY IS MOISTURE STARVED...AND LOOKS TO FALL APART INTO THE HOLIDAY. IT WILL PRODUCE A FEW CLOUDS...AND LOWER THE H925/H850 TEMPS A FEW DEGREES. THE MIXING DEPTH MAY BE A LITTLE GREATER...SO WE STILL HAVE HIGHS FCST IN THE 75-80F RANGE OVER THE VALLEYS AND HILLS...AND 70-75 OVER THE MTNS. MONDAY NIGHT INTO TUESDAY...THE SFC ANTICYCLONE BUILDS BACK OVER NY AND NEW ENGLAND. A DECENT RADIATIONAL COOLING NIGHT IS EXPECTED WITH LOWS IN THE 40-45F RANGE OVER THE MTNS...AND MID 40S TO L50S ACROSS THE HILLS AND VALLEYS. HIGHS TEMPS WILL STILL RUN ABOUT 10 DEGREES ABOVE NORMAL WITH U60S TO M70S OVER THE REGION. TUESDAY NIGHT INTO WEDNESDAY...THE MID AND UPPER RIDGE BEGINS TO SHIFT DOWNSTREAM OVER THE WRN ATLANTIC. SOME MOISTURE STREAMS NORTHWARD OUT OF THE GULF OF MEXICO AHEAD OF A SFC LOW AND WARM FRONT. A DIGGING UPPER LEVEL TROUGH IS MOVING ACROSS THE NATIONS HEARTLAND. WE PLACED A SLIGHT CHC OF SHOWERS IN THE FCST LATE WEDNESDAY AFTERNOON WITH INCREASING BOUNDARY LAYER MOISTURE IN THE SW FLOW AHEAD OF THE DISTURBANCES. THERE ARE SOME TIMING DIFFERENCES CONCERNING THE ONSET OF THE SHOWERS BTWN THE GFS/ECMWF/ENSEMBLES. TEMPS ARE STILL EXPECTED TO BE ABOVE NORMAL WITH INCREASING CLOUDS DURING THE LATE MORNING AND AFTERNOON. OVERALL...TEMPS WILL BE ABOVE NORMAL WITH PCPN BELOW NORMAL IN THE LONG TERM. && .AVIATION /18Z THURSDAY THROUGH MONDAY/... HIGH PRESSURE CONTINUES TO BUILD IN OVER THE REGION THROUGH TOMORROW AND THE NEXT SEVERAL DAYS. VFR CONDITIONS WILL PREVAIL THE NEXT 24 HOURS. A BRIEF PERIOD OF PATCHY MVFR/IFR SHALLOW MIST IS POSSIBLE AT KGFL BTWN 09Z- 12Z/FRI. WE KEPT IT AT 3SM FOR NOW. EXPECT THE WINDS TO VARY FROM THE NW TO NE AT 7-12 KTS THROUGH THIS AFTERNOON. THE WINDS WILL BECOME CALM AT ALL TAF SITES BTWN 23Z/THU AND 04Z/FRI...THEN BECOME LIGHT SOUTH AT 5 KT OR LESS TOMORROW. OUTLOOK... THU NIGHT-MON...VFR...NO SIG WX. SOME PATCHY MVFR SHALLOW MIST ALONG THE MAJOR RIVER VALLEYS EACH MORNING. && .FIRE WEATHER... HIGH PRESSURE WILL BUILD INTO THE REGION AND CONTROL OUR WEATHER FOR THE NEXT SEVERAL DAYS. THIS WILL RESULT IN PLEASANT SUNNY DAYS AND CLEAR AND COOL NIGHTS. OVER THE HOLIDAY WEEKEND THERE WILL BE A SIGNIFICANT WARMING TREND WITH DAYTIME HIGHS WELL ABOVE NORMAL. RH VALUES WILL DECREASE TO 25 TO 30 PERCENT THIS AFTERNOON WITH NORTH TO NORTHWEST WINDS INCREASING TO 10 TO 15 MPH WITH GUSTS TO 20 MPH BY THE AFTERNOON. RH VALUES WILL RECOVER TO BETWEEN 75 AND 95 PERCENT TONIGHT WITH SURFACE WINDS BECOMING LIGHT OR CALM. && .HYDROLOGY... HIGH PRESSURE WILL BUILD INTO THE REGION AND CONTROL OUR WEATHER INTO THE MIDDLE OF NEXT WEEK. THIS WILL RESULT IN A PROLONGED PERIOD OF DRY WEATHER...AND ALLOW RIVER FLOWS TO RECEDE. THE GAYLORDSVILLE CT RIVER GAGE HAS BEEN FIXED AND IS BACK IN SERVICE. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && AVIATION...NAS
Hazardous weather outlook, Oct 6, 10:34 AM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1034 AM EDT THU OCT 6 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-071100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1034 AM EDT THU OCT 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 20S TO LOWER 30S AGAIN TONIGHT AND EARLY FRIDAY MORNING. THIS SHOULD RESULT IN ANOTHER HARD FREEZE. NEW FROST AND FREEZE HEADLINES WILL BE ISSUED LATER TODAY ONCE IT IS DETERMINED WHERE THE GROWING SEASON HAS ENDED DUE TO THE HARD FREEZE LAST NIGHT. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 6, 1:37 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 137 PM EDT THU OCT 6 2011 MAZ001-025-NYZ032-033-042-043-054-058-061-063-083-084-VTZ013- 062100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- NORTHERN WARREN-NORTHERN WASHINGTON-EASTERN RENSSELAER- WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...WARRENSBURG...WHITEHALL...GRANVILLE... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CHATHAM... SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON... NAPANOCH...PHOENICIA...GLENS FALLS...WEST GLENS FALLS... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON 137 PM EDT THU OCT 6 2011 ...THE GROWING SEASON HAS ENDED ACROSS PORTIONS OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND... THE GROWING SEASON HAS COME TO AN END ACROSS THE WESTERN ADIRONDACKS...LAKE GEORGE REGION...CENTRAL AND SOUTHEAST CATSKILLS AND NORTHERN AND CENTRAL TACONICS IN NEW YORK...SOUTHWEST VERMONT AND THE BERKSHIRES. TEMPERATURES FELL INTO THE MID 20S TO LOWER 30S AT MANY LOCATIONS ACROSS THESE AREAS LAST NIGHT INTO EARLY THIS MORNING...RESULTING IN A WIDESPREAD KILLING FROST...WHICH ENDED THE GROWING SEASON. FREEZE WARNINGS AND OR FROST ADVISORIES WILL NOT BE ISSUED AGAIN UNTIL THE START OF THE GROWING SEASON NEXT YEAR IN THE WESTERN ADIRONDACKS...LAKE GEORGE REGION...CENTRAL AND SOUTHEAST CATSKILLS AND NORTHERN AND CENTRAL TACONICS IN NEW YORK...SOUTHWEST VERMONT AND THE BERKSHIRES.
Nearby
Frost Advisories in New York, 2011Frost Advisories in Connecticut, 2011Frost Advisories in Vermont, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.